Cutaneous drug eruptions in dogs refer to adverse side effects caused by certain drugs, which affect the dog's skin. The term covers a spectrum of diseases and clinical signs which can vary markedly in clinical appearance and pathophysiology – the functional change that accompanies the disease.
Cutaneous drug eruptions can often be characterized by blisters, or small bubbles on dog’s skin filled with fluid or pus. Rash, or reddened, itchy skin, severe scratching and self-licking are also some common symptoms assoicated with cutageous drug eruptions.
Some other common symptoms may include:
Itchiness, scratching excessively
Flat, small red patches and raised bumps
Exfoliative erythroderma, a condition where at least 50 percent of the skin's body surface area turns bright red and scaly
Skin redness and swelling
Patches of darker skin or plaques (round patches) that expand and may clear in the center, producing a bull’s-eye appearance
Blistering skin due to drug-induced pemphigus/pemphigoid (a rare autoimmune disorder of the skin)